Flood, Beauregard
- When
- February 11, 8:00 AM CST to 8:00 PM CST
- Where
- Beauregard forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.649, -93.343 (the zone’s center; the record gives no point)
Due to heavy rains over the past two weeks, many roads in the Merryville, Longville, and Ragley areas were closed due to flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Due to heavy rains over the past two weeks, many roads in the Merryville, Longville, and Ragley areas were closed due to flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 11, 3:26 AM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST WED FEB 11 2004
.DISCUSSION...STRONG SUBTROPICAL JET OVERLAYING POLAR JET TO OUR
NORTHWEST WILL CONTINUE TO ANCHOR THE FRONTAL SURFACE JUST OFF THE
COAST. SURFACE LOW DEVELOPING OFF BROWNSVILLE WILL APPROACH THE
AREA AND ENHANCE PCPN TODAY. LOCALLY HEAVY AMOUNTS BUT ONLY ISOLD
EMBEDDED TSTMS AS LOW REMAINS JUST SOUTH. MOST OF TONIGHT WILL BE
WET AS WELL...HOWEVER RAINS TAPER OFF LATE TNITE. WILL KEEP FFA
FLOOD WATCH GOING INTO TONIGHT.
GOING WITH COLDER GFS WHICH KEEPS THE FRONTAL SYSTEM SOUTH OF THE
AREA WITH WEAK COLD AIR ADVECTION TODAY...BECOMING STRONG TONIGHT
IN THE WAKE OF THE FRONTAL WAVE MOVING PAST SE LA.
WENT MUCH COLDER FOR THURSDAY AS BRISK NORTHERLY WINDS CONTINUE TO
BRING STRONG COLD AIR ADVECTION. ALSO EXPECTING A MID/HIGH CLOUD
DECK DUE TO THE AREA CONTINUING UNDER THE RIGHT ENTRANCE REGION OF
BOTH THE POLAR AND THE OVERLAYING SUBTROPICAL JET. THICKNESS DIPS TO
5470M TO THE NORTH...STILL COMFORTABLY ABOVE ANY MIXED PCPN
CONCERNS.
.EXTENDED...GFS/MRF SHOWING BETTER RUN TO RUN CONSISTENCY THROUGH
72 HOURS. PATTERN REMAINS THE SAME BEYOND SATURDAY WITH TIMING
ISSUES UP TO +/- A DAY. GFS SHOWING A DEEPER CLOSED LOW THAN
PREVIOUS ON SATURDAY...WILL GO CHANCE LIGHT RAIN NORTH...A GOOD
CHANCE FOR SOUTHERN ZONES. GFS SHOWS A WEST TEXAS TROF TUESDAY
WHICH COULD SEND OUT MULTIPLE SHORTWAVES ALONG THE ACTIVE SOUTHERN
TRACK...MORE TROFS TO FOLLOW LATE INTO NEXT WEEK MAINTAINING THE
COOL AND WET PATTERN.
&&
.MARINE...
SMALL CRAFT ADVISORY TODAY. ANTICIPATE EXERCISE CAUTION TONIGHT AS
GRADIENT LOOSENS WITH APPROACH OF LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
BPT 58 44 52 39 / + 50 20 -
LCH 60 45 51 38 / + 70 20 -
LFT 60 47 50 39 / + 70 30 0
AEX 50 40 46 37 / + 70 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THRU WED LAZ027>033-041>045-051>055.
SMALL CRAFT ADVISORY GMZ450-455-470-475.
TX...FLOOD WATCH THRU WED TXZ180>182-201-215-216.
SMALL CRAFT ADVISORY GMZ450-470.
&&
11-SWEENEYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 AM CST WED FEB 11 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 121200- ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT- ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD- CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT- CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON- ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION- VERNON- 555 AM CST WED FEB 11 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT FOR TODAY. RAIN...HEAVY AT TIMES...ALONG WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED...TAPERING OFF DURING THE EVENING. ALREADY BETWEEN 1 AND 2 INCHES OF RAIN HAD FALLEN OVER THE AREA SINCE TUESDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS EXPECTED THROUGH THIS EVENING. DUE TO SATURATED GROUND...THESE AMOUNTS MAY CAUSE SOME FLOODING OF LOW LYING AREAS...AS WELL AS ADDITIONAL FLOODING OF AREA RIVERS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT IN A SERIES UPPER LEVEL STORM SYSTEMS WILL PRODUCE MORE RAIN OVER THE AREA FRIDAY AND SATURDAY. MORE FRONTAL OVERRUNNING TYPE RAINS ARE EXPECTED BY LATE TUESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE REQUIRED. SWEENEY
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386154.